“Rose” a 27-year-old woman who had two earlier such abortions, underwent an abortion by pill. She says:
“The experience was awful on many fronts – talking about it with my husband tonight, he said he remembers calling nursing staff on at least two occasions during the 24 hours after my taking the tablets, as we were worried at the nausea, pain and amount/size of blood clots. He was informed this was normal and that if symptoms continued past three days to call back.
Overall the worst part of the RU-486 was the sheer amount of time it took for me to “terminate” my baby: with each and every large clot of blood – which I literally could feel passing through my insides and then out of my vagina – was a reminder of the fact I was terminating a baby, for which I felt hugely saddened. More than I realized I would.
It was three days of nausea, high temperature/sweating (I was worried about infection), cramping, lots of blood, distress and swirling emotions, thoughts, etc. I would never ever go through that again.…
I absolutely support a woman’s access to abortion – but I think RU-486 and a prostaglandin is the wrong way to go.”
Renate Klein, Janice G Raymond, Lynette Dumble RU-486: Misconceptions, Myths and Moral (North Melbourne, Australia: Spinifex, 1991, 2013) Kindle editionShare on Facebook